MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH NO 2. TRIATHLON TS PLUS TIBIAL INSERT X3 POLY 13MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH NO 2. TRIATHLON TS PLUS TIBIAL INSERT X3 POLY 13MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5537-G-213
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Injury (2348)
Date of Event 06/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.The following devices were also listed in this report: tri ts femur sz3 right; cat# 5512-f-302 ; lot# usg3.Tri ts baseplate size 2; cat# 5521-b-200; lot# b9x3sa.Tri cemented stem 12mmx50mm; cat# 5560-s-112; lot# 0075449m.Triathlon femoral distal augment 10mm - size 3 right; cat# 5541-a-302; lot# aoe7y.Triathlon femoral distal augment 5mm - size 3 right; cat# 5540-a-302; lot# bgg4i.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
It was reported that the patient's right knee was revised due to suspected infection (unknown if infection was clinically confirmed or identified).The patient's entire knee construct was removed and a temporary spacer placed.
 
Event or Problem Description
It was reported that the patient's right knee was revised due to suspected infection (unknown if infection was clinically confirmed or identified).The patient's entire knee construct was removed and a temporary spacer placed.Rep provided an operative report and office visit notes, and reported that no further information will be released by the hospital or surgeon.
 
Additional Manufacturer Narrative
Reported event an event regarding infection involving a triathlon insert was reported.The event was confirmed by medical review.Method & results product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Medical records received and evaluation: a review of the provided medical information by a clinical consultant indicated: knee aspiration may provide the final diagnosis and although no results of bacteriological studies were reported, the high infectious cell count in the knee aspirate is adequate support for the infection diagnosis in combination with all positive lab infection parameters.Multiple knee revision surgeries for instability in only a few years time have contributed to increased infection risk in combination with patient¿s obesity bmi=34 as moderate infection risk factor, all contributing to an active arthroplasty infection requiring a two-stage approach in treatment with all devices removed in a first stage combined with antibiotic spacer implantation.Given the recent surgery, no information is available at this time about future developments.Infection is primarily a procedure-related complication with sometimes additional patient-related risk factors.No device-related factors are associated with any of the implanted devices, consistent with type of failure.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been no other similar events for the lot referenced.There have been no other similar events for the sterile lot referenced.Conclusions: based on the medical review, the high infectious cell count in the knee aspirate is adequate support for the infection diagnosis in combination with all positive lab infection parameters.Multiple knee revision surgeries for instability in only a few years time have contributed to increased infection risk in combination with patient¿s obesity bmi=34 as moderate infection risk factor, all contributing to an active arthroplasty infection requiring a two-stage approach in treatment with all devices removed in a first stage combined with antibiotic spacer implantation.Given the recent surgery, no information is available at this time about future developments.Infection is primarily a procedure-related complication with sometimes additional patient-related risk factors.No device-related factors are associated with any of the implanted devices, consistent with type of failure.No further investigation is required at this time.If additional information becomes available, this investigation will be reopened.

Brand Name
NO 2. TRIATHLON TS PLUS TIBIAL INSERT X3 POLY 13MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8753114
Report Number0002249697-2019-02491
Device Sequence Number1926187
Product Code MBH
UDI-Device Identifier07613327027051
UDI-Public07613327027051
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Catalogue Number5537-G-213
Device Lot NumberYX0T25
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/10/2019
Supplement Date Received by Manufacturer09/02/2019
Initial Report FDA Received Date07/02/2019
Supplement Report FDA Received Date09/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age57 YR
Patient Weight94